This site is designed for educational purposes only and
is not engaged in rendering medical advice or professional services.
The information provided at this web site is of a general nature
and is not intended to take the place of a physician's advice.
We encourage individuals to discuss what they find on this site
with their healthcare providers.
The answer above was provided by a volunteer, based solely on their experiances and thoughts. These volunteers do not get paid and are not responsible for the accuracy of their responses. IF you disagree with a response, let us know and we will look into it.
The query string is topicid=8&id=15&sr=1
- Question: Are there any side effects associated with GLIADEL® Wafer therapy?
Yes. Chemotherapy has the potential to cause side effects. Certain side effects reported with intravenous BCNU treatment have not been seen after implantation of GLIADEL® Wafers.
Side effects that have been reported in GLIADEL® Wafer patients include seizures, pain, infection, and abnormal wound healing. Although these events may occur after brain surgery alone, they may occur more frequently when GLIADEL® Wafer is used. The most common side effects that occurred more often in patients receiving GLIADEL® Wafer than in patients receiving placebo included pain and abnormal wound healing.
Seizures do not occur more often with GLIADEL® Wafer, but they may occur sooner after surgery than if GLIADEL® Wafer was not used. Your doctor will probably treat seizures that may occur the same way, whether GLIADEL® Wafer was used or not.
(This was taken from the gliadel.com website with permission)